MAUDE Adverse Event Report: CONMED LARGO 5.5MM (I.D.) X 70MM UNIVERSAL CANN SET WITH FENES; ACCESSORIES,ARTHROSCOPIC

CONMED LARGO 5.5MM (I.D.) X 70MM UNIVERSAL CANN SET WITH FENES; ACCESSORIES,ARTHROSCOPIC
Catalog Number 9704
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer, that the 9704, 5.5mm (i.D.) x 70mm universal cann set with fenes was being used during an arthroscopic rotator cuff procedure on (b)(6) 2023 date when it was reported ¿the surgeon was complaining that the 9704 cannula seemed tighter when inserting the trocar and shaver handpiece.During tissue resection, he noticed that a piece of plastic inside the shoulder, which he was able to remove.The plastic was from the seal in the cannula.I tested another cannula with the same lot number and it too felt tight so we will be sending the entire box back with the used, broken cannula.¿.It was also reported that the ¿surgery completed after plastic was removed.¿.As well as the same alternate device was used, and a two-minute delay was reported in the procedure.There was no report of injury, medical intervention, or extended hospitalization to the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Examination of the returned used product found cannula upper seal broken off.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 1 complaint, regarding 1 device, for this device family and failure mode.(b)(4).We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer, that the 9704, 5.5mm (i.D.) x 70mm universal can set with fenes was being used during an arthroscopic rotator cuff procedure on (b)(6) 2023 date when it was reported ¿the surgeon was complaining that the 9704 cannula seemed tighter when inserting the trocar and shaver handpiece.During tissue resection, he noticed that a piece of plastic inside the shoulder, which he was able to remove.The plastic was from the seal in the cannula.I tested another cannula with the same lot number and it too felt tight so we will be sending the entire box back with the used, broken cannula.¿ it w as also reported that the ¿surgery completed after plastic was removed.¿ as well as the same alternate device was used, and a two-minute delay was reported in the procedure.There was no report of injury, medical intervention, or extended hospitalization to the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.

Brand Name
5.5MM (I.D.) X 70MM UNIVERSAL CANN SET WITH FENES
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key17833343
Report Number1017294-2023-00090
Device Sequence Number17832577
Product Code NBH
UDI-Device Identifier10845854019320
UDI-Public(01)10845854019320(17)280513(10)1317700
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9704
Device Lot Number1317700
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic